Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 38, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 29, 2011, 1:13 PM MST for Apache County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 1:13 PM MST (20:13 UTC)
- Expired
- Aug 29, 2011, 3:48 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 202 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WGUS55 KFGZ 292013 FFWFGZ AZC001-292315- /O.NEW.KFGZ.FF.W.0038.110829T2013Z-110829T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 113 PM MST MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA... * UNTIL 415 PM MST * AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL THAT IS PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... NUTRIOSO... ALPINE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... DAVIS CREEK...AUGER CREEK...NUTRIOSO CREEK...MILK CREEK...TROUT CREEK...COLEMAN CREEK...SAN FRANCISCO RIVER...COLTER CREEK...COYOTE CREEK...TURKEY CREEK...CAMPBELL BLUE CREEK...MAMIE CREEK...HULSEY CREEK...PADDY CREEK...PACE CREEK...CANYON CREEK...ROMERO CREEK AND STONE CREEK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER DEBRIS FLOWS IN STEEP TERRAIN...OF THE BURN AREA. && LAT...LON 3397 10924 3396 10905 3378 10905 3378 10924 $$ TC
2 follow-up statements
153 WGUS75 KFGZ 292214 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 314 PM MST MON AUG 29 2011 AZC001-292315- /O.CON.KFGZ.FF.W.0038.000000T0000Z-110829T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 314 PM MST MON AUG 29 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTHEASTERN APACHE COUNTY... AT 305 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS HAVE WEAKENED...WITH MAINLY LIGHT RAIN IF ANY FALLING FROM NUTRIOSO SOUTH TO ALPINE. ONCE AGAIN THE THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING HAVE WEAKENED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... NUTRIOSO... ALPINE... HIGHWAY 180 AND 191 SOUTH OF NUTRIOSO THROUGH ALPINE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... DAVIS CREEK...AUGER CREEK...NUTRIOSO CREEK...MILK CREEK...TROUT CREEK...COLEMAN CREEK...SAN FRANCISCO RIVER...COLTER CREEK...COYOTE CREEK...TURKEY CREEK...CAMPBELL BLUE CREEK...MAMIE CREEK...HULSEY CREEK...PADDY CREEK...PACE CREEK...CANYON CREEK...ROMERO CREEK AND STONE CREEK. THE FLASH FLOODING FLOW PRODUCE BY THE HEAVY RAIN EARLIER WILL CONTINUE TO RECEDE WITH THE THREAT OF FLOODING IN THE DRAINAGE MENTIONED ABOVE DECREASING AND RECEDING THROUGH 400 PM MST. && LAT...LON 3397 10924 3396 10905 3378 10905 3378 10924 $$ TC
273 WGUS75 KFGZ 292248 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 PM MST MON AUG 29 2011 AZC001-292255- /O.CAN.KFGZ.FF.W.0038.000000T0000Z-110829T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE AZ- 348 PM MST MON AUG 29 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN APACHE COUNTY... AT 347 PM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NO ADDITIONAL RAIN HAS FALLEN AT LEAST SINCE 200 PM MST AROUND THE AREA FROM NUTRIOSO SOUTH TO ALPINE. THE FLASH FLOOD WARNING HAS BEEN CANCELED...SINCE NO ADDITIONAL RAINFALL IS THREATENING THE AREA...AND ANY FLOODING HAS SINCE RECEDED. LAT...LON 3397 10924 3396 10905 3378 10905 3378 10924 $$ TC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:35 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 29, 9:35 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST MON AUG 29 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN ENTRENCHED ACROSS MOST OF NORTHERN ARIZONA WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING CONTINUING EACH AFTERNOON AND EVENING. DRIER AIR FROM THE WEST COULD BRING A SLIGHT DOWNTURN IN THUNDERSTORM ACTIVITY NEAR THE NORTHERN BORDER OF ARIZONA ON FRIDAY AND SATURDAY. OTHERWISE...WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED AS STRONG HIGH PRESSURE STAYS OVER THE AREA. && .DISCUSSION...DRIER AIR HAS MOVED OVER NORTHERN AZ COMPARED WITH 24 HOURS AGO...HOWEVER MORNING SOUNDING FROM FLAGSTAFF INDICATES AMPLE MOISTURE AND INSTABILITY FOR ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON. FIRST THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AROUND NOON...THEN WILL SPREAD INTO THE LOWER ELEVATIONS LATER IN THE AFTERNOON AND EVENING. IN ADDITION...A VERY WARM AIRMASS WILL LEAD TO TEMPERATURES APPROACHING EXCESSIVE HEAT WARNING CRITERIA IN THE LOW ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTY. CURRENT FORECAST PACKAGE INDICATES THESE FEATURES WELL AND NO UPDATES ARE PLANNED THIS MORNING. && .PREV DISCUSSION/230 AM MST/...HIGH PRESSURE WILL REMAIN OVER THE SOUTHWEST UNITED STATES THROUGH THE COMING WEEKEND WITH SUBTLE DAY-TO-DAY VARIATIONS IN THUNDERSTORM COVERAGE. MONSOON MOISTURE WILL GENERALLY REMAIN FIRM OVER THE AREA BUT TOWARD FRIDAY AND SATURDAY...AS A SHORT-WAVE TROUGH BRUSHES NORTHERN ARIZONA...MODELS PROMISE SOME DRYING ALONG THE ARIZONA/UTAH BORDER. OTHERWISE...MORE OF THE SAME...WITH STORMS TENDING TO FORM OVER THE HIGHER TERRAIN AROUND MIDDAY AND THEN A FEW MOVING INTO THE LOWER ELEVATIONS BY THE EVENING. DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL BUT NOT QUITE AS HOT AS THE WOBBLING POSITION OF THE HIGH PREVENTS THE BUILDUP OF HEAT OVER SUCCESSIVE DAYS AND AN INCREASINGLY LESS FAVORABLE SUN ANGLE COMES INTO PLAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING CLOUDS TODAY WITH SCT SHRA/TSRA DEVELOPING. MVFR TO LOCAL IFR CONDITIONS CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS AS WELL AS GUSTY AND ERRATIC WINDS. THUNDERSTORM ACTIVITY SHOULD WANE BY 04Z MONDAY WITH SCT CLOUD COVER PERSISTING THROUGH 06Z MON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...........DJO/MCCOLLUM AVIATION.........MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 29, 5:21 AM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 521 AM MST MON AUG 29 2011 AZZ004>018-037>040-300715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 521 AM MST MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT VERY HOT CONDITIONS WILL CONTINUE OVER THE LOWER DESERTS OF CENTRAL ARIZONA. IN ADDITION...ISOLATED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF NORTHERN ARIZONA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT WEATHER CONDITIONS WILL CONTINUE OVER THE LOWER DESERTS. THERE WILL BE A THREAT OF ISOLATED THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:36 PM MST | Special Weather Statement | FGZ | 54 min | |
| Aug 28, 7:33 PM MST | Special Weather Statement | FGZ | 42 min | |
| Aug 28, 8:58 PM MST | Special Weather Statement | FGZ | 47 min | |
| Aug 29, 12:50 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.